Author Topic: Tapering symptoms worse 3 wks out  (Read 443 times)

[Buddie]

Re: Tapering symptoms worse 3 wks out
« Reply #10 on: July 24, 2019, 03:06:05 pm »
Hi [...],

There are many, many stories of people who have done fairly long holds and done very well.  I would say more did well than didn’t.  I myself did a 5 month hold and feel much better.  It depends on your situation and internal “wiring”, but it seems to me many benefit from holds.   It is recommended to taper very slowly and hold when you need to allowing your body to heal.  This is what dr Ashton, and guidelines here on BB all say.  I would say if you hold for a while (even a month or two) and aren’t seeing an improvement then you would consider just continuing.  In general it is not recommended to continue tapering while symptomatic, you will only suffer more.  Again the exception would be if you find a hold is not giving improvement.

Klonopin is a fairly long acting drug and can take a while for symptoms to show up after a cut.  You did a fairly big cut so you may be seeing a wave from that.

Hang in there
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering symptoms worse 3 wks out
« Reply #11 on: July 24, 2019, 06:26:23 pm »
Hi there [...].. :)

Anxiety was a sx that came in late for me, and after a cut it took a long time for my symptoms to cycle through, more so at the end of my taper, (several months by the end. -I pill split V)... But it all went well, and most of my healing was done on the way down..
I had other meds and complications, so it soon became clear that Ashton protocols were not for me...
As you mention, these are the things we work out and fine tune along the way...

I wish you every success..
:)


***
I think [...] sums up well...
Pushing through increasing symptoms is probably not the best way for ones body to adjust to the lowering doses of medication, -Which is the general idea of tapering...

Situation probably relates strongly to long holds too.. A standard tapering situation probably has no real need... -And the right tool for the right job would apply.. If one were in tolerance with symptoms, A long hold probably wont help... Infact it might appear to make things worse as tolerance naturally increases... But we have to be careful here because it can be hard to distinguish causation of tolerance sx from WD sx once a taper is underway...  On top of what [...] mentions, I would say its more the persons overall situation thats difficult, not the hold being the problem.. As they say, dont blame the tools...


Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering symptoms worse 3 wks out
« Reply #12 on: July 24, 2019, 08:18:13 pm »
[...], You could also ask your doctor for the .125 mg wafers and try to cut those as well if the liquid doesn't work. They crumble if you are not careful but you can cut them with a small knife.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering symptoms worse 3 wks out
« Reply #13 on: October 30, 2019, 05:39:46 pm »
Hi all,

I haven't been on here for a while, so I wanted to say I just read these new posts.  Thank you for all your care and insight.   :smitten:
Things have gotten better and I seem to be figuring out what works best for me.  My psychiatrist is seeing me very often and is completely supportive of my getting off this medication (which means more than anything). 
I have found that I can't really go faster than 2 weeks but not much longer than 4.  Switching to Valium now to help taper by slower increments.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering symptoms worse 3 wks out
« Reply #14 on: November 10, 2019, 10:04:23 pm »
Same here, two weeks to level out again.

I do get sick of leveling out so I guess that's where the holds come into play. I'd go nuts if I had to just feel symptoms all the way sown to 0
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.